It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-10-2008, 07:44 PM   #1
Junior Member
(male)
 
Join Date: Jun 2006
Posts: 21
BPguy HB User
Weight gain. Taking Seroquel and Depakote

I've been bone skinny my whole life. I started taking Seroquel and Depakote a few months ago and I gained 30 pounds, all in my stomach. I was able to lose 15 pounds and not have a gut that sticks out by sticking to a near starvation diet. As soon as I start to eat what seems to be a normal amount of food my stomach blows up like a balloon. My therapist gave me the names of some other medications and told me to look online and see if I wanted to try a different medication but I lost the names of those drugs. I think one was called "Topomax?" or something like that? I'm Bi-Polar II by the way. Anyone have better experiences with bi-polar drugs that don't make you gain a bunch of weight?

 
Sponsors Lightbulb
   
Old 09-10-2008, 09:54 PM   #2
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: Weight gain. Taking Seroquel and Depakote

Yes seroquel can make you gain weight. Topomax is just the opposite it tends to make you lose weight...fast, so if you don't have a lot to spare in the first place this may not be the drug for you, it also causes kidney stones in some people. I've been on Topomax for almost 2 years and 4 months after starting it was in the hospital having my first kidney stone surgically removed, I now have my second stone. So you really just have to research the drugs and do the trial and error thing....they all have side effects and can work totally different on 2 different people. Good luck, hope you find some meds that work for you.

 
Sponsors Lightbulb
   
Old 09-12-2008, 09:09 PM   #3
Junior Member
(female)
 
Join Date: Sep 2008
Location: Ohio
Posts: 26
tinkerbell78 HB User
Re: Weight gain. Taking Seroquel and Depakote

i started on seroquel 2 yrs ago and it definatly made me gain wieght, and i cant seem to loose it no matter what. i hardly eat anything but that only seems to make me miserable about something new and no real weight loss. i realize that anxiety and depression definatly do make it hard for me to excersize, i dont want to go out and when u feel so tired all the time who wants to excersize?

 
Old 09-14-2008, 08:32 AM   #4
Senior Member
(female)
 
Join Date: Feb 2008
Location: Yonkers,newyork, usa
Posts: 190
Italia 43 HB User
Re: Weight gain. Taking Seroquel and Depakote

WHEN I WAS taking depekote i weighed 125, after being on depekote for 2 years.. i weighed 322pds like nothing.. then just from 2 years of depekote i developed a thyroid condition and ovary issues and insulin issues in which i never had ever before.. then doctor finally switched me to zyprexa then seroquel.. still major weight gain, but was able to drop 40pds after stopping depekote. i am now 280, but i can never seem to get back to me skinny frame of 125.. its depressing..

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Medication weight gain? Today's appt Daises28 Mental Health 10 07-02-2009 06:39 PM
Luvox, Celexa, Buspar and weight gain Re4877 Bipolar Disorder 3 02-10-2007 04:48 AM
Lamictal and weight gain JenW67 Bipolar Disorder 8 08-20-2006 08:53 PM
Weight Gain...Help!!! sarahbear2555 Bipolar Disorder 4 04-22-2006 11:58 AM
Seroquel Rhetics Schizophrenia 22 03-14-2006 05:50 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:38 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!